MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/50MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.0MM CANNULATED SCREW SHORT THREAD/50MM; SCREW, FIXATION, BONE
Model Number 207.650
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on unknown date, patient underwent a lapidus procedure.The surgeon elected to used a 4.0 mm x50mm cannulated screw to cross the fusion sight on the dorsal aspect of the foot.He advanced the guide wire to the appropriate depth from the first metatarsal to the medial cuneiform, countersunk, measured, then inserted the screw under drill power.As he was performing the final tightening with the hand screwdriver he took a fluoroscopic image and noticed the shaft of the screw was broken at the smooth shaft/threads junction.The screw was in (2) separate pieces.The smooth shaft and head portion of the screw were removed but the distal threaded portion of the screw was not able to be removed due to risk of further bone loss.The surgeon then proceeded with (2) elite staples for fixation and was able to successfully complete the procedure.There was a (15) minute surgical delay noted.Fragments were generated but were removed.Procedure was successfully completed.Concomitant device: unk - screwdrivers (part# unknown, lot# unknown, quantity# 1).This report is for (1) 4.0mm cannulated screw short thread/50mm.This is report 1 of 1 for (b)(4).

Brand Name
4.0MM CANNULATED SCREW SHORT THREAD/50MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12176690
Report Number2939274-2021-04126
Device Sequence Number12823444
Product Code HWC
UDI-Device Identifier10886982148292
UDI-Public10886982148292
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K963192
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number207.650
Device Catalogue Number207.650
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/15/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;